How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor (MD/DO)
Category: Health
Satisfied Customers: 2779
Experience:  MBBS, MD, ECFMG certified. 11 year experience in dealing with cases related to all fields of medicine
Type Your Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have had the following symptoms for 3 months now, daily

Customer Question

I have had the following symptoms for 3 months now, daily nausea, vomitting for couple days at a time then stopping for a few, abdominal pain in upper middle (stomach area), stabbing pain in right side that comes and goes, kidney tenderness, no fever, no blood in anything, constipation, couple of brief periods of soft stool and occasionally dizzy, light headed, ringing ears. I have had ct scans, ultrasound, stool tests for bacteria and blood tests. Only the blood tests have varied by two or three came back slightly elevated wbc the most recent was neutrophils (absolute) was high but percent was "normal". Originally I thought this was caused by an infected tooth that had gone untreated for two weeks but after two rounds of antibiotics and the tooth being pulled over a month ago I am still continuing to feel the same. My husband continues to say appendicitis. I just want to feel better.
Submitted: 1 month ago.
Category: Health
Expert:  Dr. Muneeb Ali replied 1 month ago.


Im sorry to hear about your symptoms. Have you had an endoscopy done? Did the CT scans and ultrasounds show anything abnormal? What about gastric motility studies, were they done at any time? Also do you have any other medical conditions or any medications that you might be on?

Customer: replied 1 month ago.
Ct scan only showed two spots on my lungs, abdomen area was normal, ultrasound shows nothing, I did have upper gi, (scope down my throat) last year and was diagnosed with dyspepsia and an ulcer but have been taking purple pill and not had problems. I take wellibutrin, purple pill, hydroxyzine, clonidine and take a probiotic supplement daily and have been taking all of them over a year except the probiotic which I started last month. Have not had endoscopy done and aside from hydrating me, giving me something for nausea & vomitting and something for pain nothing more has been done.
Expert:  Dr. Muneeb Ali replied 1 month ago.

What about tests for autoimmune disorders? like ANA or ESR?

Customer: replied 1 month ago.
Not that I am aware of.
Expert:  Dr. Muneeb Ali replied 1 month ago.

Thanks for the additional information, ill just compose my answer and get back to you in a couple of minutes.

Expert:  Dr. Muneeb Ali replied 1 month ago.

Well there are a few possibilities which do come to mind which ill go through below, first off you have HAD an endoscopy done, the upper GI is an endoscopy which showed the ulcer and dyspepsia. Now an ulcer can also sometimes flare up and cause pain like the one which you are describing and cause nausea and vomiting. It can even cause black colored stools as well as black colored vomitus in some cases. Since your last endoscopy was a year back and you have developed these symptoms in the last 3 months, it might be worthwhile looking into this some more and having the endoscpy repeated. Secondly at the same time, do get screened for H.Pyroli infections which can sometimes make the symptoms worse. It is easily treated with a course of antibiotics.

Next up, given the pain, dizziness, ringing ears i would also consider autonomic neuropathy as the cause for these symptoms. Autonomic neuropathy is a condition in which teh autonomic nervous system is damaged because of several underlying issues. This can cause fullness after eating, sweating after eating, dizziness on standing up, fluctuations in blood pressure as well as heart rate. This can also cause changes in bowel habits as well. The diagnosis can be confirmed by a number of tests which can include gastric motility studies, tilt table testing etc. The treatment depends on the underlying cause.

Now i was asking about the autoimmune disorders as you have symptoms involving multiple systems of the body and it is possible that autoimmune disorders are causing them. This would be checked with ANA and ESR and if needed a complete ENA profile. There are numerous disorders which can present in this manner.

Now if you have diarrhea alternating with constipation off and on then it may also be worthwhile to look into lower GI causes for your pain as well as the bowel symptoms. A colonoscopy may be worthwhile, sometimes these symptoms can also be a consequence of malabsorption syndromes which usually cause diarrhea but in the initial stages can cause alternating bowel habits(rarely). In addition if all other causes are ruled out then we should consider irritable bowel syndrome as a cause as well.

Appendicitis is less likely as it would not persist for 3 months and would have been picked up in teh CT scans of teh abdomen. this is more likely to be an intestinal or stomach related disorder.

i would suggest that you discuss these options with your doctor.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Customer: replied 1 month ago.
Have done the H-phyroli test and was negative. I have discussed the options with my Dr. that you suggested except for the colonoscopy so I guess I'll ask about that. Thank you
Expert:  Dr. Muneeb Ali replied 1 month ago.

Youre welcome, and one more thing, a gallbladder issue can be considered, gallbladder dysfunction is something which can cause similar GI symptoms in which abdominal pain and diarrhea can occur and it wouldnt show up on a simple ultrasound. A HIDA scan would have to be done. Also do remember to leave a POSITIVE rating by clicking on the stars above your screen as that is how we are compensated for helping you today